Ask a doctor

Is a Slight Persisent Little Cough a Side Effect After Using Dysport?

I first had dysport injection on forehead and glabellar area on Sept. 15. It was done in two doses because it was the first time I've ever had Dysport (I've never used Botox either). The second dose was on Oct 6 and have noticed that I've developed a little cough that has not gone away. Is this one of the side effects?

Doctor Answers (8)

Post Dysport Side Effects

+1

Thank you for your question. Sometimes people can have flu-like symptoms with Botox or Dysport. If your cough has not subsided with or if your symptoms worsen, I would seek medical attention with your primary care physician. It may not be related to the injections and you may have contracted a virus which your primary doctor can evaluate. Be certain to be under the supervision of a board certified dermatologist or plastic surgeon with expertise in injectables for the safest and most effective treatments. I hope this helps.


Bay Area Dermatologist
4.0 out of 5 stars 10 reviews

Side Effects of Dysport

+1
The most common side effects of Dysport are nose and throat irritation, headache, injection site pain, injection site skin reaction, upper respiratory tract infection, eyelid swelling, eyelid drooping, sinus inflammation, and nausea.Therefore, your cough could have something to do with a throat irritation, one of the reported side effects. I would suggest speaking with your doctor about how to resolve this issue. Best of luck.

Daniel Shapiro, MD
Scottsdale Plastic Surgeon
5.0 out of 5 stars 96 reviews

Dysport and coughing

+1

Greetings~

The good news is that this is probably just a coincidence that the cough developed shortly after your second round of Dysport and not a result of having Dysport injected. Local reactions such as redness, some swelling, bruising or headache are fairly common but we have not had any patients report any coughing.  If your cough persists, you may consider going to your internist or family practice physician to have it checked out.  Hang in there.

 

Dr. Grant Stevens

Grant Stevens, MD
Los Angeles Plastic Surgeon
4.5 out of 5 stars 67 reviews

You might also like...

Dysport Side Effects

+1

Hi Maria.  We have never heard of nor experienced a cough as a side effect of Dysport injections.  It's very likely that the two are unrelated.  The most common side effects for Dysport are below.

Headache, injection site pain, injection site redness/reaction, upper respiratory tract infection, eyelid ptosis (sagging) and nausea.

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

Cough and Dysport

+1

There is no relationship between your recent Dysport treatment and the onset of a cough.  The cough is likely viral in origin, which is entirely normal this time of year in South Florida

Stephen Prendiville, MD
Fort Myers Facial Plastic Surgeon
5.0 out of 5 stars 35 reviews

Cough and dysport

+1

I have never heard of or seen such an effect from Dysport. If your cough does not go away, see your family doctor  or internist. 

Jo Herzog, MD
Birmingham Dermatologist
5.0 out of 5 stars 12 reviews

Cough after Dysport

+1

I have never encountered this side-effect and do not feel it is related to your injections. You should feel comfortable that you will look good while your cough goes away!

Barry Resnik, MD
Miami Dermatologist

At Cosmetic Doses, Dysport Not Likely To Cause Systemic Side Effects

+1

It is unlikely that your cough would be associated with Dysport treatment.  This is cold and flu season, even in Miami!  I would recommded checking in with your primary care provider

Alexander Gross, MD
Atlanta Dermatologic Surgeon

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.